Learning To Cycle

I have now been on VDT or in fact VTD, I just don’t know which, for just over a week. In other words, I have been on my new treatment cycle for just over a week.

There is so much to learn.

New drugs means new side effects, which means new good days and new bad days. Maybe it means more good days or more bad days. We just don’t know that yet. All I know thus far is that I am on some drugs, and they come with new side effects. I will put my hands up in the air and admit I am impatient to discover all the side effects, at this very moment, so I can plan my life and rule out the days that whilst I am on VDT/VTD, no longer exist.

I am aware that whatever I have experienced thus far is likely to be the tip of an iceberg. A bringing down of the Titanic sought of iceberg, but the tip of an iceberg all the same. PADIMAC started off easy and then progressively became more and more difficult until I was crying into my pillow on Christmas Day. I hope that does not happen with VDT/VTD, but I would be a fool to think that this was not a possibility. Drugs designed to make you feel better, do in fact make you feel worse. That is the law.

Back to the Now, however, for the future I will deal with, if in fact I have to deal with it. My current side effects are not that bad. Sure, they are omnipresent, and unpleasant, but I am still functioning, so, score!

On a daily basis I have an unknown quantity of shit hanging out in my bowel, but that warranted it’s own blog. By the way, we have got this sorted to every other day. Hopefully. At night time, I experience an interrupted sleep, during which I drink at least one litre of water, which means regular visits to the toilet throughout the night. This is not my favourite thing about life in the dark, oh no. The best thing about the night is the hot flushes. Or at least I think they are hot flushes. Are hot flushes normally accompanied by the sweaty crevice? Well if the answer is yes, I am getting multiple hot flushes every night and I am waking up wet. Well, moist. It depends on the crevice.

I am trying to get myself into a routine, so the thalidomide is taken anywhere within a three to four hour window. Within an hour of taking it, I am usually asleep, if only for a few hours. The time I take it, seems to have no bearing on the hangover I experience in the morning. I describe this feeling as ‘groggy’. I have never been a morning person; I am definitely not one now. I slur until about 13:00hrs, but the key thing my friends, is that I function.

What else is there?

Ah yes, Tin Mouth has returned. It turns out that the taste of metal I blamed on the chemotherapy during PADIMAC is actually caused by the steroids. So, for three days a week, my mouth tastes like a vampire’s wet dream.

I also think the steroids are to blame for ‘extreme’ fatigue, I experienced last Monday and yesterday. There is something so familiar about this feeling. The headache, the bruise like pain in my neck and shoulders, and the total removal of energy from my being. Cosy.

I haven’t mentioned the Velcade… My love of the Cilet Bang is well documented. For the time being at least, it is behaving. I have occasional pins and needles and a tasteful red mark on my stomach. I definitely did not scream ‘fuck off pins and needles’ at my right foot last Friday night, and I am not imagining pains whenever my limbs are resting in my bed. It is fine. Everything is fine.

And that is my new cycle. It could be better, it could be worse. It just, is I guess and the sooner I can get into a predictable routine the better. If only so I can exist around its limitations.

VDT/VTD will not be the boss of me.

Only 15 more weeks to go.

EJB x

Advertisements
Tagged , , , , , , ,

One thought on “Learning To Cycle

  1. I’m not on anything, compared to you, right now. Just an array of antibiotics, antivirals, antipulmonaries, antifungals etc. but the sheer quantity of drugs we have to take is a challenge. Even my antibiotics are capable of giving me metal mouth.

    After I had my melphalan chemo, 3 weeks ago, I spent a night vomiting. Eventually they gave me cyclizine, which stopped the vomiting but made me feel awful (like sniffing aerosols and getting the nozzle stuck up your nose, not that that has ever happened to me). Someone offered me something else to counter the cyclizine, but you get to the point where you just think “enough drugs already!”

    I guess being able to handle our drugs is just one of myeloma patients’ required skills. I’m sure you are more than capable of handling yours. Keep strong.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: